MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-450-18
Medical Device Problem Codes Material Frayed (1262); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2026
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that a pipeline did not open distally and was damaged.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm with a max diameter of 7 mm and a 5 mm neck diam eter.It was noted the patient's landing zone was 4.1 mm distally and 4.7mm proximally, vessel tortuosity was moderate, and dapt (dual antiplatelet treatment) was administered.The angiographic result post procedure showed that after the stent was replaced, significant postoperative contrast agent retention was observed, with no vascular loss detected.It was reported that according to customer feedback, a 4.5-18 stent was selected after pre-operative 3d and 2d measurements.After stent hydration, stent delivery began.The stent catheter p27 was advanced to m2.Once the stent was in place, stent deployment began.The stent catheter was retracted, and the stent's distal end was opened in the straight segment of the middle cerebral artery m1.The microcatheter was retracted approximately 8 mm, but the stent's distal end did not open.The surgeon waited for several tens of seconds and then retracted it a little further, but the stent's distal end remained unchanged and did not open.Therefore, the surgeon retrieved the stent and repeated the procedure, but the stent still did not open.The entire system was then withdrawn to the internal carotid artery in an attempt to open the stent, but the distal end appeared frayed, suggesting possible damage.The pipeline was used for an indication that is approved(on-label).After communication, the stent was replaced, and the procedure was repeated successfully, with the stent opening as expected and the surgery completed smoothly.The pipeline and all devices were prepared as indicated in the ifu.No patient complications were associated with this event.Ancillary devices include a navien 6f115 guide catheter, and phenom27 microcatheter.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported that it had been confirmed that the tip end could not be opened.The pipeline had not been placed in a vessel bend when it failed to open and additional steps or other devices used to attempt to open the pipeline included deploying the device a few times and upon feeling something was wrong at the tip end, stopped deploying it and didn't take any further action.
 
Additional Manufacturer Narrative
Updated b5, d9.H3: analysis results were not available at the time of this report.A follow-up will be sent once analysis is complete.H6: the evaluation codes have been updated for this event medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received.The cause of the tip end not opening and the damage was due to an abnormality at the tip end.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24226606
Report Number2029214-2026-00196
Device Sequence Number9366874
Product Code OUT
UDI-Device Identifier00763000284534
UDI-Public(01)00763000284534(17)280713(10)D051399
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-450-18
Device Catalogue NumberPED2-450-18
Device Lot NumberD051399
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2026
Supplement Date Received by Manufacturer02/02/2026
02/26/2026
05/05/2026
Initial Report FDA Received Date01/30/2026
Supplement Report FDA Received Date02/24/2026
03/24/2026
05/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale